Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 50, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 16, 2004, 6:53 PM CDT for Marquette County, Wisconsin. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2004, 6:53 PM CDT (23:53 UTC)
- Expired
- Jun 16, 2004, 8:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Marquette County, WI
The radar
The Milwaukee radar (KMKX), 115 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
712 WUUS53 KMKX 162353 SVRMKX WIC077-170100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 653 PM CDT WED JUN 16 2004 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 800 PM CDT * AT 647 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF MONTELLO...OR ABOUT 11 MILES NORTH OF PORTAGE...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MONTELLO BY 710 PM CDT. 7 MILES EAST OF WESTFIELD BY 720 PM CDT. . . LAT...LON 4368 8960 4361 8937 4392 8915 4401 8944 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:00 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 16, 3:00 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CDT WED JUN 16 2004 .DISCUSSION...FORECAST FOCUS ON RAINFALL AMOUNTS TONIGHT INTO THURSDAY. WILL ISSUE FLOOD WATCH FOR TONIGHT UNTIL 10 AM THURSDAY SOUTH CENTRAL SECTIONS TONIGHT TO 10 AM AND SOUTHEAST FOR MIDNIGHT UNTIL NOON.. FORECAST CONCERN CENTERS ON EVOLVING MCS OVER IOWA. GFS HAS BEST HANDLE ON THIS AND ITS ASSOCIATED SHORTWAVE. PRECIPITABLE WATER AROUND 1.75 INCHES TONIGHT...AND WITH DEW POINTS IN THE LOWER 70S THIS EVENING INDICATE PLENTY OF AVAILABLE MOISTURE. GFS HAS WHAT LOOKS LIKE CONVECTIVE FEEDBACK PROBLEM, BUT ANALYSIS SHOWS SYSTEM DOES APPEAR TO BE CREATING ITS OWN DYNAMICS. APPEARS GFS MODEL IS A BIT TOO FAR NORTH IN MAX PRECIP LOCATION. NEW ETA NOW PICKING UP MCS...BUT APPEARS QPF IS NOT HEAVY ENOUGH. SO WE WILL TAKE MCS ANS MOVE IT ACROSS THE FORECAST AREA TONIGHT. WILL MENTION HEAVY RAIN POSSIBLY. SYSTEM APPEARS TO BE GETTING PRETTY ORGANIZED AND QPF MAY BE HEAVIER IN SC AND SE WI THAN MODELS INDICATE. AS FAR AS THE EXTENDED GOES...MODELS HAVE HAD HARD TIME ON TIMING OF SHORTWAVES IN THE ZONAL FLOW ALOFT. WILL GO WITH LATEST 12Z GFS, WHICH DIFFERES SIGNIFICANTLY ON PREVIOUS TIMING OF PRECIPITION. RELATIVELY STRONG SHORTWAVE ON SATURDAY SHOULD BRING DRYING LATER SATURDAY NIGHT AND CONTINUING SUNDAY. && .MKX...WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR TONIGHT UNTIL 10 AM THURSDAY ZONES 46..47..56..57..62..63..67>69. FLOOD WATCH MIDNIGHT UNTIL NOON THURSDAY ZONES 51..52..58>60..64>66..70>72. HENTZ
Hazardous weather outlook, Jun 16, 4:20 AM CDT, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 420 AM CDT WED JUN 16 2004 WIZ046-047-051-052-056>060-062>072-171000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 420 AM CDT WED JUN 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY FROM MADISON AND POINTS WEST. DAMAGING THUNDERSTORMS WINDS AND LARGE HAIL ARE POSSIBLE. WIDESPREAD RAINFALL DEVELOPING LATE THIS AFTERNOON AND OVERNIGHT MAY LEAD TO MORE FLOODING...ESPECIALLY ALONG SMALLER RIVERS AND STREAMS ALREADY SWOLLEN FROM PREVIOUS RAINFALL. HOWEVER...DUE TO THE LACK OF RAIN OVER THE LAST FEW DAYS...MUCH OF THE AREA SHOULD BE ABLE TO ABSORB THE EXPECTED RAIN KEEPING ANY ADDITIONAL FLOODING MORE ISOLATED IN NATURE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE STILL LIKELY THURSDAY...DIMINISHING THURSDAY NIGHT. DRY WEATHER IS EXPECTED ON FRIDAY WITH A CHANCE OF THUNDERSTORMS RETURNING FOR SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON AND EVENING. DAVIS
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.